How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Im 26yo female i have major depression disorder and servere

Customer Question

Im 26yo female i have major depression disorder and servere anxiety. Suffered for 14 years. Many suicide attempts. Slight borderline personality disorder. No motivation or energy at all. Trouble sleeping and staying asleep. Fatigue, irritable, highly emotional and cry constantly easily. See a psychiatrist for over a year after hospitalization but he still can't get me stable on medication, keeps telling me no medication is best. Tried to see someone else but apparently I can't. But I'm so bad I need something medication to help my symptoms to deal with psychological issues. What medication/s would you recommend for me. Considering I have a sensetive body and refuse to take weight gaining meds as I already hav low self esteem. And one that will suit if I fall pregnant down the track. One that can b ta***** ***** term. Was on Effexor for 7 years but pooped out. tried sodium valporate but had huge weight gain. Ssri seem to hav no positive effect and make me really nauseas. Currently taking for 3 weeks roboxetine 2mg twice a day but can't sleep more than 3 hrs even with temazapan, plus my toes are frozen and I can't get them warm. He's now saying to start lamotrigine but I'm concerned with the contraception pill interaction and hair loss and weight gain over time, ive read about this drug. also cost as it's not on pbs in Australia and I am to sick to work so I'm poor. Seroquel helped also but huge weight gain. I'm at my wits end with my psych I feel he doesn't care or is being negligent as I'm getting worse. I'm desperate please help suggest a suitable medication to approach him with.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum. Hello, I am very sorry that you are struggling with these symptoms, I can understand how distressing this can be for you. Lamotrigine is actually a very effective medication to treat depressive symptoms and is currently being explored to lessen severe anxiety because of its Glumatate regulation function. I am not sure where you read that Lamotrigine would cause weight gain, but this is actually considered a weight neutral medication. There are some interactions with a Contraception Pill with Lamotrigine, but usually these interactions are minor and the hair loss issue is considered a rare adverse effect occurring in less than 1 percent of people. Other medications that may be considered would be Aripiprazole or Ziprasidone as these medications have mood stabilizing function to lessen depression and anxiety. Also these two medications are also considered weight neutral and should not cause weight gain either. Since Seroquel is in the same class as these two medications, they could be very effective for you and your symptoms. Other than this though, there are no other medications that are considered weight neutral and will treat your Depression and Anxiety. But a non-medication option could be the use of Transcranial Magnetic Stimulation (TMS) which is used to treat mainly resistant depressive disorders and anxiety disorders with a 70-80 percent success rate. This treatment uses magnetic waves to stimulate your neurotransmitters which can lessen your depression and anxiety. The good news about this treatment is that the side effects are considerably low as well with the most common being headaches and scalp irritation for a few days. So this could be an option to discuss with your psychiatrist that may be outside the box. I hope this answers your questions and gives you some guidance on this issue. I wish you all the best and I hope that your symptoms lessen very soon with the right treatment. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue. *****Remember I only get compensated for my hard work through positive ratings, so I would truly appreciate it if you can take the time and provide me with a POSITIVE RATING using the smiley faces/stars. Thank you so much and it was my pleasure helping you with your issue.*****
Expert:  Dr. Z replied 1 year ago.
Hello, I noticed that you viewed my answer and I was checking in to see if you have any further questions or concerns that you would like me to address on this issue? *****Remember I only get compensated for my hard work through positive ratings, so I would truly appreciate it if you can take the time and provide me with a POSITIVE RATING using the smiley faces/stars. Thank you so much and it was my pleasure helping you with your issue.*****